Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 59, NWS Newport/Morehead City, NC

July 23, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Jul 23, 2012, 3:54 AM EDT. It took effect at Jul 23, 2012, 8:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2012, 3:54 AM EDT (07:54 UTC)
In effect from
Jul 23, 2012, 8:00 PM EDT
Expired
Jul 25, 2012, 8:00 AM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WHUS72 KMHX 230754
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 AM EDT MON JUL 23 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED ACROSS THE CENTRAL AND
SOUTHERN WATERS THIS EVENING THROUGH TUESDAY NIGHT...

.SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN THIS AFTERNOON
THROUGH TUESDAY WITH WINDS INCREASING 15 TO 20 KNOTS AND GUSTS
UPWARDS OF 25 KNOTS. SEAS WILL BUILD 4 TO 7 FEET FOR THE CENTRAL
OUTER WATERS AND 4 TO 6 FEET FOR THE SOUTHERN OUTER WATERS. WINDS
AND SEAS WILL SUBSIDE WEDNESDAY AS A WEAK FRONT APPROACHES FROM
THE NORTH...DIMINISHING THE SURFACE PRESSURE GRADIENT.

AMZ152-154-231830-
/O.NEW.KMHX.SC.Y.0059.120723T2200Z-120725T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
354 AM EDT MON JUL 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 5 AM EDT WEDNESDAY.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-231830-
/O.NEW.KMHX.SC.Y.0059.120724T0200Z-120724T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
354 AM EDT MON JUL 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 11 AM EDT TUESDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
504 
WHUS72 KMHX 231952
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT MON JUL 23 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT THROUGH
TUESDAY NIGHT...

.SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN THIS EVENING WITH
WINDS INCREASING 15 TO 20 KNOTS AND GUSTS UPWARDS OF 25 KNOTS.
SEAS WILL BUILD 6 TO 7 FEET FOR THE OUTER WATERS SOUTH OF OREGON
INLET. WINDS WILL FREQUENTLY GUST UPWARDS OF 25 KTS ACROSS EASTERN
PORTIONS OF PAMLICO SOUND LATE THIS EVENING THROUGH TUESDAY
MORNING.

AMZ135-240800-
/O.EXB.KMHX.SC.Y.0059.120724T0300Z-120724T1500Z/
PAMLICO SOUND-
352 PM EDT MON JUL 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM EDT TUESDAY.

* WINDS...WEST 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-156-158-240800-
/O.EXT.KMHX.SC.Y.0059.120724T0000Z-120725T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
352 PM EDT MON JUL 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 AM EDT WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
350 
WHUS72 KMHX 240721
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 AM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY AND TONIGHT...

.SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN TODAY WITH WINDS
INCREASING 15 TO 20 KNOTS AND GUSTS UPWARDS OF 25 KNOTS. SEAS WILL
BUILD 6 TO 7 FEET FOR THE OUTER WATERS SOUTH OF OREGON INLET.
WINDS WILL FREQUENTLY GUST UPWARDS OF 25 KTS ACROSS EASTERN
PORTIONS OF THE PAMLICO SOUND THROUGH THIS MORNING.

AMZ152-154-156-158-241530-
/O.CON.KMHX.SC.Y.0059.000000T0000Z-120725T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
321 AM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-241500-
/O.CON.KMHX.SC.Y.0059.000000T0000Z-120724T1500Z/
PAMLICO SOUND-
321 AM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 3 FEET WITH LOCALLY HIGHER WAVES ACROSS EASTERN PORTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
619 
WHUS72 KMHX 241522
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1122 AM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY AND TONIGHT...

.SOUTHWESTERLY PRESSURE GRADIENT WILL TIGHTEN TODAY WITH WINDS
INCREASING 15 TO 20 KNOTS AND GUSTS UPWARDS OF 25 KNOTS. SEAS
WILL BUILD 6 TO 7 FEET FOR THE OUTER WATERS SOUTH OF OREGON
INLET. WINDS WILL FREQUENTLY GUST UPWARDS OF 25 KTS ACROSS
EASTERN PORTIONS OF THE PAMLICO SOUND THROUGH THIS MORNING.

AMZ135-241630-
/O.EXP.KMHX.SC.Y.0059.000000T0000Z-120724T1500Z/
PAMLICO SOUND-
1122 AM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND GUSTS HAVE DIMINISHED BELOW 25 KNOTS.

$$

AMZ152-154-156-158-250130-
/O.CON.KMHX.SC.Y.0059.000000T0000Z-120725T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1122 AM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
189 
WHUS72 KMHX 242042
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 PM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY AND TONIGHT...

.A TIGHT SOUTHWEST PRESSURE GRADIENT ACROSS THE WATERS WILL RESULT
IN STRONG SOUTHWEST WINDS.

AMZ152-154-156-158-250900-
/O.CON.KMHX.SC.Y.0059.000000T0000Z-120725T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
442 PM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
187 
WHUS72 KMHX 250741 AAA
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 AM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY THIS
MORNING...

.THE SOUTHWEST PRESSURE GRADIENT ACROSS THE WATERS WILL DIMINISH
TODAY WITH SEAS SUBSIDING BELOW 6 FT BY LATE MORNING.

AMZ152-154-156-158-251200-
/O.EXT.KMHX.SC.Y.0059.000000T0000Z-120725T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
341 AM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 1:23 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 23, 1:23 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
123 AM EDT MON JUL 23 2012

.SYNOPSIS...
A STALLED FRONT OVER THE AREA WILL MOVE NORTH AS A WARM FRONT
TODAY. ANOTHER FRONT WILL MOVE INTO THE AREA FROM THE NORTH
WEDNESDAY AND QUICKLY LIFT BACK NORTH WEDNESDAY NIGHT. HIGH
PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL PRODUCE
A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA LATE
NEXT WEEK.

&&

.NEAR TERM /THROUGH EARLY THIS MORNING/...
AS OF 115 AM MON...WEAK BOUNDARY THAT WAS LOCATED FROM WEST TO
EAST ACROSS THE AREA EARLIER THIS EVENING HAS PUSHED OFFSHORE
ALONG WITH CONVECTION BECOMING MINIMIZED EXCEPT NEAR THE OUTER
BANKS AND JUST OFFSHORE OF DUCK. THESE SHOWERS REMAIN WEAK WITH NO
LIGHTNING...AND WILL DIMINISH FURTHER OVER THE NEXT FEW HOURS.
SKIES HAVE BECOME CLEAR IN SOME LOCATIONS WITH FOG OF MIXED
VISIBILITIES BEING OBSERVED INLAND. BIGGEST UPDATE TO ONGOING
FORECAST WAS TO ADD PATCHY FOG INLAND...OTHERWISE ONLY MINOR
TWEAKS TO TEMPS/DEWPOINTS MAINLY FOR INLAND LOCATIONS. LOWS WILL
FALL INTO THE LOW 70S INLAND TO UPPER 70S ALONG THE COAST.

&&

.SHORT TERM /TODAY/...
AS OF 315 PM SUN...SHORTWAVE ENERGY WILL BE A BIT MORE PRONOUNCED
ON MONDAY AFTERNOON...AND DEPENDENT ON TIMING OF NEXT SHORTWAVE IN
FAST UPPER FLOW...COULD SEE ANOTHER ROUND OF MARGINALLY SEVERE
THUNDERSTORMS DURING THE AFTERNOON PEAK HEATING. DEEP SHEAR LOOKS
TO BE A BIT MORE FAVORABLE AS COMPARED TO TODAY. RAISED POPS TO
THE HIGH CHANCE/SCATTERED CATEGORY FOR THE AFTERNOON HOURS. MAIN
THREAT LOOKS TO BE DAMAGING WIND GUSTS.

&&

.LONG TERM /TONIGHT THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...NW FLOW ALOFT WILL DOMINATE THE PATTERN FOR
MUCH OF THE PERIOD AS THE REGION REMAINS ON THE PERIPHERY OF THE
CENTRAL US HEAT RIDGE. TEMPERATURES WILL BE A LITTLE ABOVE NORMAL
WITH HIGHS IN THE LOWER TO MIDDLE 90S EXPECTED EACH DAY INLAND.
THE TOUGHEST PART OF THE FORECAST IS TRYING TO FORECAST WITH
DETAIL THE PRECIPITATION CHANCES. THE ATMOSPHERE WILL REMAIN VERY
MOIST AND UNSTABLE WHICH WILL SUPPORT TYPICAL SUMMER TIME DIURNAL
CONVECTION. IN ADDITION TO THAT ANY MID LEVEL PERTURBATION WILL
MOVE SOUTHEAST ACROSS NC AND ENHANCE CONVECTION. THIS TYPE OF
PATTERN IS FAVORABLE FOR MCS DEVELOPMENT UPSTREAM WHICH WOULD THEN
TRACK SE INTO NC TYPICALLY AT NIGHT. HAVE EXTENDED POPS EACH
EVENING THROUGH 06Z TO TRY TO ACCOUNT FOR THIS WITH A PERIOD OF
DRY WEATHER LATE AT NIGHT BUT TRYING TO TIME THESE FEATURES IS
FUTILE FAR OUT IN TIME.

A WEAKENING COLD FRONT IS FORECAST TO PUSH INTO NC LATE TUESDAY
WITH A BRIEF WIND SHIFT TO THE NORTH. THERE IS SOME CONCERN THAT
THIS FEATURE WILL ENHANCE SEVERE POTENTIAL TUESDAY AS THE AIRMASS
AHEAD OF THE FRONT WILL BE HOT WITH READINGS IN THE MIDDLE 90S AND
HEAT INDEX VALUES AROUND 105 DEGREES. THE AIRMASS LOOKS TO BE DRY
AND A LITTLE COOLER WEDNESDAY BEHIND THE WIND SHIFT BUT ALL THE
MOS GUIDANCE STILL WERE FORECASTING HIGHS IN THE 90S ONLY AROUND 3
DEGREES COOLER THAN TUESDAY. TEMPERATURES WARM THURSDAY INTO THE
WEEKEND INTO THE MIDDLE 90S INLAND AS 850 MB TEMPS ARE FORECAST
TO BE >/= 20C. HEAT INDEX VALUES WILL FLIRT WITH THE 105 DEGREE
ADVISORY CRITERIA THRESHOLD THROUGH THIS PERIOD. ANOTHER COLD FRONT
IS FORECAST TO MOVE INTO THE NC AND SLOWLY DISSIPATE NEXT WEEKEND
PERHAPS ENHANCING CONVECTIVE CHANCES AND INTENSITIES.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY AFTERNOON/...
AS OF 120 AM MON...EXPECT MVFR CONDITIONS IN BRIEF/SHALLOW FOG
EARLY THIS MORNING ACROSS ALL TAF SITES. WEAK BOUNDARY HAS PUSHED
OFF THE COAST AND SKIES HAVE BECOME CLEAR TO SCATTERED
INLAND...ALLOWING FOR GREATER RADIATIONAL COOLING. NAM12/RUC DEWPOINT
DEPRESSIONS WILL FALL NEAR ZERO WITH LAPS SOUNDINGS ALREADY
INDICATING A WEAK SURFACE INVERSION...THUS EXPECT WINDS TO
DECOUPLE BRIEFLY WHICH COUPLED WITH MOIST LOW LEVELS...WILL ALLOW
FOR FORMATION OF FOG WITH VISIBILITIES DOWN TO 3SM AT TIMES. ANY
FOG WILL QUICKLY MIX OUT BY SUNRISE MON. SOUTHWESTERLY FLOW WILL
CONTINUE MON WITH STRATOCUMULUS DEVELOPING IN THE AFTERNOON. ISOLATED
TO SCATTERED CONVECTION POSSIBLE AGAIN...MAINLY IN THE AFTERNOON
AND EARLY EVENING.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM SUNDAY....PREDOMINATE VFR CONDITIONS EXPECTED
OUTSIDE OF SCATTERED THUNDERSTORMS AND BRIEF EARLY MORNING FOG OR
STRATUS.

&&

.MARINE...
SHORT TERM /OVERNIGHT AND MONDAY/
AS OF 120 AM MON...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
SW WINDS AROUND 10 KNOTS FOR THE PAMLICO SOUND AND CENTRAL/SOUTHERN
WATERS WITH LIGHT WESTERLY FLOW FOR THE ALBEMARLE SOUND AND
NORTHERN COASTAL WATERS. SEAS RANGE 2 TO 4 FT NORTH OF DIAMOND
SHOALS IN A MOSTLY SWELL DOMINATED 8 SECOND SEA HEIGHT...WITH WIND
WAVE DOMINATED 5 SECOND SEAS RANGING 3 TO 4 FT SOUTH OFF ONSLOW
BAY AND CAPE LOOKOUT. NO CHANGE TO PREVIOUS FORECAST WITH THE
EARLY MORNING UPDATE.

EXPECT SW WINDS MAINLY 10-15 KT AND SEAS 2 TO 4 FEET OVERNIGHT IN
THE CONTINUED MODERATE SW FLOW WITH A FEW 5 FOOTERS CONFINED TO
THE OUTER WATERS. THERMAL TROUGH WILL STRENGTHEN INLAND ON MON
AFTERNOON...IN TANDEM WITH SHORTWAVE DIVING IN FROM THE NW. THIS
WILL INCREASE GRADIENT TO NEARLY 20 KT BY LATE AFTERNOON WITH SEAS
BUILDING TO 5 FEET ACROSS CENTRAL/SOUTHERN WATERS.

LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM SUNDAY...THE MODERATE SW FLOW WILL PRODUCE SEAS TO
5-7 FT OVER THE SOUTHERN AND CENTRAL WATERS TUESDAY AND TUESDAY
NIGHT. CONDITIONS ARE THEN FORECAST TO DIMINISH BELOW ADVISORY
LEVELS WEDNESDAY WITH A BRIEF WIND SHIFT TO THE NORTH. WINDS WILL
BECOME SOUTHERLY AGAIN WEDNESDAY NIGHT. THE SOUTHERLY FLOW WILL
INCREASE AGAIN LATE THURSDAY AND FRIDAY AHEAD OF THE NEXT
APPROACHING COLD FRONT WITH A RETURN TO SMALL CRAFT ADVISORY
CONDITIONS POSSIBLE ON FRIDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TL
NEAR TERM...DAG
SHORT TERM...TL
LONG TERM...JME
AVIATION...DAG/LEP
MARINE...JME/DAG/TL
Hazardous weather outlook, Jul 22, 8:42 PM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
842 PM EDT SUN JUL 22 2012

NCZ029-044>047-079>081-090>094-240045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
842 PM EDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL
AGAIN MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-240045-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
842 PM EDT SUN JUL 22 2012

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL
AGAIN MONDAY AFTERNOON.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 22, 9:54 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
954 PM EDT SUN JUL 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     SOUTHERN SHORES         36.12N  75.73W
07/21/2012                   DARE               NC   SPOTTER

            LARGE BRANCHES AND TREE LIMBS DOWN.

&&

EVENT NUMBER MHX1200346

MELENDEZ
Special weather statement, Jul 23, 2:01 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 AM EDT MON JUL 23 2012

NCZ103-104-230630-
OUTER BANKS DARE-OUTER BANKS HYDE-
201 AM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 230 AM EDT...

AT 200 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAPE HATTERAS LIGHTHOUSE TO
7 MILES SOUTH OF HATTERAS TO OCRACOKE...OR ALONG A LINE EXTENDING
FROM BUXTON TO 7 MILES SOUTH OF HATTERAS TO OCRACOKE...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL CENTRAL OUTER
BANKS HYDE COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3521 7553 3523 7555 3523 7562 3517 7579
      3509 7597 3510 7600 3513 7598 3512 7595
      3516 7588 3516 7582 3523 7568 3523 7564
      3527 7559 3528 7553 3530 7553 3531 7551
TIME...MOT...LOC 0600Z 299DEG 16KT 3525 7545 3525 7545
          3512 7573 3514 7596

10
Local storm report, Jul 23, 3:00 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 AM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     MARINE HAIL      2 SSW CAMP SEAGULL      34.95N  76.81W
07/22/2012  M0.75 INCH       AMZ135             NC   DEPT OF HIGHWAYS

            MINNESOTT BEACH FERRY REPORTED PENNY SIZE HAIL AND A
            WIND GUST TO 62 MPH.

&&

EVENT NUMBER MHX1200347

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:15 PM EDTSpecial Weather StatementMHXDuplin45 min
Jul 23, 2:01 AM EDTSpecial Weather StatementMHXHyde29 min
Jul 23, 4:51 AM EDTSpecial Weather StatementMHXTyrrell, Washington54 min
Jul 23, 5:50 AM EDTSpecial Marine WarningMHX55 min
Jul 23, 5:54 AM EDTSpecial Weather StatementMHXHyde66 min
Jul 23, 6:24 AM EDTSpecial Weather StatementMHXDare96 min
Jul 23, 6:42 AM EDTSpecial Marine WarningMHX63 min
Jul 23, 7:03 AM EDTSpecial Weather StatementMHXDare, Hyde57 min
Jul 23, 7:43 AM EDTSpecial Marine WarningMHX62 min
Jul 23, 7:47 AM EDTSpecial Weather StatementMHXHyde58 min
Jul 23, 8:10 AM EDTSpecial Weather StatementMHXBeaufort50 min
Jul 23, 8:27 AM EDTSpecial Weather StatementMHXDare63 min
Jul 23, 8:45 AM EDTSpecial Marine WarningMHX60 min
Jul 23, 9:00 AM EDTSpecial Weather StatementMHXHyde45 min
Jul 23, 9:51 AM EDTSpecial Weather StatementMHXDare54 min
Jul 23, 10:04 AM EDTSpecial Marine WarningMHX56 min
Jul 23, 10:07 AM EDTSpecial Weather StatementMHXTyrrell38 min
Jul 23, 4:33 PM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more25 hr
Jul 23, 5:22 PM EDTSpecial Weather StatementMHXGreene38 min
Jul 23, 6:08 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt52 min
Jul 23, 6:13 PM EDTSpecial Weather StatementMHXTyrrell62 min
Jul 23, 6:26 PM EDTSpecial Marine WarningMHX34 min
Jul 23, 6:30 PM EDTSpecial Marine WarningMHX60 min
Jul 23, 6:44 PM EDTSevere Thunderstorm WarningMHXDare46 min
Jul 23, 7:01 PM EDTSpecial Marine WarningMHX59 min
Jul 23, 7:01 PM EDTSpecial Marine WarningMHX6 min
Jul 23, 7:12 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt15 min
Jul 23, 7:15 PM EDTSpecial Weather StatementMHXOnslow45 min
Jul 23, 7:30 PM EDTSpecial Marine WarningMHX60 min
Jul 23, 7:38 PM EDTSpecial Weather StatementMHXDare67 min
Jul 23, 7:50 PM EDTAreal Flood AdvisoryMHXDare85 min
Jul 23, 7:54 PM EDTSpecial Weather StatementMHXPitt66 min

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.